# SDR CALA9601862

- Difficulty date: December 21, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N68046
- Make and model: Doug DC-10-10
- Aircraft serial: 47800
- System (JASC): 7830 · Engine Thrust Reverser
- Part: Tr Cowl
- Part number: 9007M60G50
- Condition: Failed
- Location: Nr 3 Engine
- Part time: 21,905 hours
- Stage of operation: LD
- Nature of condition: J, D
- Precautionary procedure: O

## Discrepancy

THE NR 3 ENGINE REVERSER UNLOCK LIGHT AND REVERSER 3 VALVE OPEN LIGHT ILLUMINATED DURING LANDING ROLL.  MAINTENANCE FOUND THE TRANSLATING COWL HAD SEPARATED FROM THE ENGINE AND FELL ON THE RUNWAY.  THERE WAS DAMAGE TO THE COWL AND FAN REVERSER.  THE NR 3 THRUST REVERSER RT HALF TRANSLATING COWL AND FAN REVERSER WERE REMOVED AND REPLACED.  *S/D*  INVESTIGATIVE FINDINGS REVEALED THAT THE PRIMARY CAUSE OF THE TRANSLATING COWL ASSEMBLY LOSS WAS DUE TO A SEPARATION OF THE FORWARD OUTER COWL TO THE AFT COWL, ALONG THE AFT COWL FORWARD CLOSE-OUT Z-CHANNEL BONDING ZONE.
